I am just wondering how long everyone has been on Zejula? For me it's 22 months
@annie22 Have you had to go on Zejula recently or have a question about it? Where are you in your treatment?
It looks like you might be new to OVdialogue. Please register or sign in to participate in discussions.
i was on Zejula, following chemo and surgery as I am also BRCA negative. I had a hard time with side effects - terrible insomnia, headache, rapid pulse, slightly raised BP. etc. - so dosage was reduced to 100mg, which I tolerated. Last July my oncologist received results of tumour testing for a sporadic mutation of the BRCA gene, which was positive. I was consequently switched to Lynparza, 600mg. Apart from slight nausea at the beginning, I am tolerating a full dose of Lynparza much better than I did the Zejula. I had to repeat my request for testing of the tumour tissue for a sporadic mutation before it was done and am glad I persisted. It’s worth doing!
It sounds like you have faith in your oncologist so, like Cecile21 said above, place your trust in her.
have been on Zejula since Oct 2020
my CA 125 has not gone over 14 since then
initially tried 200 mg but went down to 100 due to platelet dropping too low Currently trying alternating 100 one day 200 the next . My liver enzymes have never really been affected. The only other side effect for me has been dealing with constipation. Other than that it’s not been bad. I can say though Zejula does require dosing by weight. My oncologist is pretty adamant on that. So here I am right in between the two doses. Hoping that alternating daily will be just right on target. Wishing you well.
Are you still on zejula ?
I thank you for your answer but I'm so sorry for your recurrence. I hope your traitement isn't too hard.
Have you had to go on Zejula recently or have a question about it? Where are you in your treatment?
Good Morning. Checking in to see how you are doing with the treatment you started in August. How are things now?
I've a.HGSOC since septembre 2020. I'm stage 4 wich is scaring for me. I began my treatments with 6 carbo taxol then the surgery with HIPEC
A lot of infections (sepsis...) after my surgery. It was very hard times for me to finish my chemos post surgery. Then I began Avastin every 3 weeks til May 22 when the scan showed a recurrence. I'm now on carbo caelyx and my gyneco onco wants me to take zejula after this treatment but I'm quite afraid with it. It seems like very few women can live a normal life while taking Zejula. I want quality of life.
I know that Zejula is harder than Olaparib. I'm just scared...
I bet you are and rightfully so. Some of us face these decisions and while we sit in the "unknown" it is hard and scary. I am currently or will be soon making a decision similar to yours. I have some questions to ask first but have postponed that until the New Year. I have come off of a trial drug at a full dose and they want to re-challenge it in the New Year at a lower dose. I don't know what my decision will be and I, like you, want quality of life.
I teamed up with a Palliative Doctor this year after being hospitalized for a partial bowel obstruction. It has helped. I bounce a lot of my thinking on treatment, what I do next etc off of her. She once said to me when I was fence sitting on a decision, "You sound like you are unsure. You will know what to do as you won't have any hesitation when you have reached your decision so for now, I feel it is safe to not decide yet." She is right. Sometimes, I have to "sit in it" for a bit while I think about what is being suggested, what that might look like, how I will feel and what that does or doesn't look like for my family. I have very strong convictions of what I want them to see or watch me go through or remember about me regarding treatment and the side effects of it. It is my understanding that every chemo treatment you receive (even with breaks) that the body remembers and it is slightly more difficult to get through due to the side effects the consecutive times. So, I feel that how you described yourself above fits that comment.
So, perhaps, sit with it and postpone it to the New Year. Speak with your team and see if that is okay. I just posted about feelings and holidays in a separate post today which will cover a lot.
I don't do well with fast decisions that will affect my body. I have been through enough and now I make the decisions on what type of "quality of life" I want and what that means and looks like for me. My own vision may not be yours. Perhaps writing down pros and cons would help. Or.....write down why you are hesitant and what side effects you are most fearful of and ask your team. Ask best case and worst case scenarios. See if you might find an in between that you are comfortable with . Whatever it is, you will find your answer. It won't be easy and you will go through a lot of feelings about it but in the end you will decide. Decisions are very hard on us but we are courageous in making them.
I will also add that for this next appt with the Med Oncologist, I asked my neighbour/friend to take me. I know I can say anything to her and this next decision is a big one for me. I want to be able to be free to ask the hard questions I will be asking without worrying about what my spouse or family member's faces look like or how they react when I ask what I need to. I will sort that out later as they are having difficulty with processing all of it as they go through their own "grief" period. So, if you have someone like that or you are more comfortable with family, it is a thought for your discussions with your team.
Thank you for your answers. The best for me would be to test it and stop it if l don't have quality
Wonderful. Sounds like you have thought about it and have a plan. I will keep my fingers crossed for you that you may have minimal to no side effects. I wish you the quality of life you foresee for yourself as well.
It is wonderful to have a community to be able to read past posts and current ones to determine whether what you are experiencing is common or not. To be able to read alternatives others have chosen and had work is helpful as well.
I would not say you were 'naive' in hoping your recovery would return to 'normal' but I would like to think you were hopeful. I equivalate most of this to pregnancies. If it took 'X' long to get you there then expect it will take at least 'X' or longer to recover. Our bodies are amazing machines but I know I don't mine enough credit at times for healing as fast as I would like it to.
As an aside, I have used a CBD for nausea in a vape pen form before and it helped immensely and immediately. I have to be careful like you about meds and constipation. This does not cause that at all. Talk to your team about it and see what happens. No harm in asking.
I, as well am currently having BP issues but I believe mine is coming from the reduced kidney function and putting more stress on the heart. I think we may have to increase my dosage but will see in the coming days if that rings true or not.
Join us today at 1pm if you can for our chat. I find them engaging.
Perhaps some of the other ladies may post some of their experiences with the insomnia and Zejula soon.